Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 3, 2021, 9:31 PM MDT for Silver Bow County, Montana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 9:31 PM MDT (03:31 UTC)
- Expired
- Jul 3, 2021, 9:45 PM MDT
- In force
- 14 min
- Issued by
- NWS Great Falls, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS85 KTFX 040331
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
931 PM MDT Sat Jul 3 2021
MTZ008-015-040345-
Madison-Beaverhead-
931 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MADISON AND NORTH
CENTRAL BEAVERHEAD COUNTIES...
At 931 PM MDT, a strong thunderstorm was located near Divide, or 24
miles southwest of Butte, moving northeast at 15 mph.
Winds in excess of 40 mph, pea size hail, and brief heavy rain are
possible with this storm.
This storm will remain over mainly rural areas of western Madison and
north central Beaverhead Counties.
This includes Interstate 15 between mile markers 90 and 93 .
If outdoors, consider seeking shelter inside a building.
LAT...LON 4577 11281 4574 11275 4570 11275 4568 11270
4563 11270 4563 11267 4568 11258 4568 11256
4561 11250 4555 11281 4571 11292
TIME...MOT...LOC 0331Z 243DEG 11KT 4567 11277
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:29 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 3, 8:29 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 829 PM MDT Sat Jul 3 2021 .SYNOPSIS... Temperatures trend a few degrees cooler this afternoon across North-central Montana, but overall remain well above average through the weekend. Isolated to scattered afternoon thunderstorms are expected for Southwest Montana this afternoon/evening as well as Sunday. Temperatures trend cooler on Monday, but then rebound back above normal for the rest of next week. && .UPDATE... The evening update has been published. Thunderstorm activity is now mostly confined to areas south of a Wisdom to Bozeman line. Pops/thunder chances were raised for these areas through 5Z, most significantly along the MT/ID border. Gusty winds and lightning will continue to be the primary impact from these storms, but some small hail and brief heavy rains will be possible as well. The remainder of the forecast for tonight remains in good shape. -RCG && .AVIATION... 601 PM MDT Sat Jul 3 2021 (04/00Z TAF period) VFR conditions expected for much of this TAF period. However, isolated high based thunderstorms have developed once again over the southwest. Gusty winds and vicinity lightning strikes have been the primary impacts. KEKS and KWYS will likely be highest at risk for storm development through 04/03Z, though KBZN may see gusty variable winds over the next hour. On Sunday, A broad Pacific trough approaches and combines with a passing shortwave and monsoon moisture for another round of afternoon showers and thunderstorms. Sunday's storms may be slightly stronger and more widespread compared to previous days, impacting areas mostly along and south of a KHLN to KLWT line. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 204 PM MDT Sat Jul 3 2021/ Isolated thunderstorms continue to develop across parts of central and southwest Montana this afternoon and evening associated with the lingering weak instability and a mid-level moisture over the area. This activity will weaken again overnight as the airmass stabilizes into Sunday morning, then picks back up Sunday afternoon and evening. Temperatures rebound back into the 90s for most areas Sunday. A weak upper level shortwave moving from southern Idaho into Southwest Montana Sunday afternoon will help produce scattered thunderstorms for this part of the state. Expect lightning, brief heavy rain, and gusty winds with these thunderstorms, possibly coinciding with Independence Day festivities Sunday evening. A weak cold front is expected to back into North-central Montana later Sunday night. The result will be a break in the recent heat, wtih temperatures trending down into the upper 70s and lower 80s. Hot and dry conditions return for Tuesday and Wednesday as a strong upper level ridge rebuilds over the southwestern U.S. Shortwave energy is indicated to cut down the ridge a bit on Late Wednesday into Thursday. This could increase surface winds and cause elevated fire weather concerns. Overall, the prolonged period of dry and very warm conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 96 54 83 / 0 0 10 0 CTB 53 90 53 75 / 10 10 10 10 HLN 62 98 61 90 / 0 10 10 10 BZN 57 96 57 89 / 10 30 30 30 WYS 45 84 48 78 / 30 40 40 50 DLN 57 92 55 88 / 20 30 30 20 HVR 60 97 58 85 / 0 0 10 10 LWT 59 94 58 83 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 3, 6:36 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Great Falls MT
636 PM MDT Sat Jul 3 2021
MTZ008-040100-
Beaverhead MT-
636 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVERHEAD COUNTY
UNTIL 700 PM MDT...
At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Monida, or 26 miles northwest of Idmon Idaho,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Brief heavy rainfall is also possible.
This storm will remain over mainly rural areas of southeastern
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lima Reservoir, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4462 11234 4479 11227 4475 11189 4454 11197
4454 11201 4455 11203 4453 11204 4453 11208
TIME...MOT...LOC 0035Z 286DEG 12KT 4469 11221
SCSpecial weather statement, Jul 3, 7:09 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Great Falls MT
709 PM MDT Sat Jul 3 2021
MTZ008-040145-
Beaverhead-
709 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAVERHEAD
COUNTY...
At 707 PM MDT, a strong thunderstorm was located 14 miles east of
Monida, or 18 miles north of Idmon Idaho, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm. Brief heavy
rain showers and hail less than pea size are also possible.
Locations impacted include...
Lakeview.
If outdoors, consider seeking shelter inside a building.
If you are on or near the area of Lower and Upper Red Rock Lakes,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
LAT...LON 4456 11187 4454 11197 4455 11203 4453 11204
4453 11209 4457 11217 4473 11205 4462 11163
4455 11168 4456 11171 4452 11176 4452 11181
4451 11182
TIME...MOT...LOC 0107Z 297DEG 17KT 4462 11202
SCSpecial weather statement, Jul 3, 7:26 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Great Falls MT
726 PM MDT Sat Jul 3 2021
MTZ015-040200-
Madison-
726 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON COUNTY...
At 725 PM MDT, a strong thunderstorm was located 10 miles southwest
of Sheridan, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm, along with a
brief heavy rain shower.
Locations impacted include...
Sheridan.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4528 11245 4535 11246 4540 11247 4544 11250
4546 11250 4553 11216 4526 11212
TIME...MOT...LOC 0125Z 265DEG 9KT 4538 11239
SCSpecial weather statement, Jul 3, 8:29 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Great Falls MT 829 PM MDT Sat Jul 3 2021 MTZ008-040300- Beaverhead- 829 PM MDT Sat Jul 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEAVERHEAD COUNTY... At 828 PM MDT, a strong thunderstorm was located 18 miles east of Wisdom, or 32 miles northwest of Dillon, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm, along with a brief heavy rain shower. This storm will remain over mainly rural areas of northern Beaverhead County. If outdoors, consider seeking shelter inside a building. LAT...LON 4547 11315 4565 11318 4572 11277 4546 11272 TIME...MOT...LOC 0228Z 263DEG 15KT 4557 11307 SC
Special weather statement, Jul 3, 9:05 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Great Falls MT
905 PM MDT Sat Jul 3 2021
MTZ008-015-040330-
Madison-Beaverhead-
905 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON AND
NORTHERN BEAVERHEAD COUNTIES...
At 904 PM MDT, a strong thunderstorm was located 11 miles south of
Divide, or 27 miles north of Dillon, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm. Brief heavy
rain is also possible.
Locations impacted include...
Melrose.
This includes Interstate 15 between mile markers 84 and 93 .
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is likely with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4566 11295 4570 11275 4568 11270 4564 11271
4563 11267 4570 11253 4575 11252 4576 11249
4550 11242 4549 11291
TIME...MOT...LOC 0304Z 260DEG 21KT 4559 11283
SCSpecial weather statement, Jul 3, 9:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
931 PM MDT Sat Jul 3 2021
MTZ008-015-040345-
Madison-Beaverhead-
931 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MADISON AND NORTH
CENTRAL BEAVERHEAD COUNTIES...
At 931 PM MDT, a strong thunderstorm was located near Divide, or 24
miles southwest of Butte, moving northeast at 15 mph.
Winds in excess of 40 mph, pea size hail, and brief heavy rain are
possible with this storm.
This storm will remain over mainly rural areas of western Madison and
north central Beaverhead Counties.
This includes Interstate 15 between mile markers 90 and 93 .
If outdoors, consider seeking shelter inside a building.
LAT...LON 4577 11281 4574 11275 4570 11275 4568 11270
4563 11270 4563 11267 4568 11258 4568 11256
4561 11250 4555 11281 4571 11292
TIME...MOT...LOC 0331Z 243DEG 11KT 4567 11277
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Jul 3, 8:29 PM MDT | Special Weather Statement | TFX | Silver Bow | 31 min |
| Jul 3, 9:05 PM MDT | Special Weather Statement | TFX | Silver Bow | 25 min |
| Jul 3, 9:56 PM MDT | Special Weather Statement | TFX | Gallatin | 34 min |
| Jul 4, 2:49 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | TFX | Beaverhead | 46 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:44 PM MDT | Special Weather Statement | TFX | Broadwater | 31 min |
| Jul 4, 4:01 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 59 min |
| Jul 4, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 28 min |
| Jul 4, 4:32 PM MDT | Special Weather Statement | TFX | Wheatland | 28 min |
| Jul 4, 4:49 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 26 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Jul 4, 5:19 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Jul 4, 5:39 PM MDT | Special Weather Statement | TFX | Judith Basin | 36 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 4, 5:41 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 4, 5:48 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.